Jump to content
Clynn

Clynn off Prozac

Recommended Posts

Clynn

What are the time limits for reinstating an SSRI 

Share this post


Link to post
Gridley

Please start a topic about yourself in our Introductions and Updates forum and post further questions there.

Please start a topic about yourself in this forum 

It is recommended that you reinstate as soon as possible after your last dose.  You have a better chance of success if you reinstate within 1-3 months after your last dose. 

 

Please read:

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 
Reinstatement isn’t a guarantee of diminished symptoms for everyone, but it’s the best tactic available.  We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, and when updosing/reinstating it is better to start with a small amount and increase of symptoms remain unbearable.  If you take too much it may be too much for your brain and can cause you become unstable.  Sometimes it can be hard to regain stability after this happens.
 

Share this post


Link to post
Clynn

I took Prozac for 5 days and stopped abruptly. A week later I woke up with pins and needles in my feet and hands, burning in my feet and fasiculatios in both legs. These symptoms have not stopped for 4 months. I have good days and bad but they’re always there. Does this sound like withdrawal syndrome 

Share this post


Link to post
Gridley

Pins and needles (known as paresthesia)and burning in feet are recognized withdrawal symptoms.  For more information, Google  survivingantidepressants.org pins and needles

 

It is possible to have withdrawal symptoms after very short term use such as yours.

 

 

 

 

 

Share this post


Link to post
Altostrata

Welcome, Clynn.

 

Did you have a bad reaction to Prozac while you were taking it?

 

Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/

 

http://survivingantidepressants.org/topic/15483-magnesium-natures-calcium-channel-blocker/

 

A lot of people find them helpful. Try a little bit of one at a time to see how it affects you.

 

Share this post


Link to post
Clynn

I am in the middle of reinstating Prozac. 1mg. I am only on day 3 of reinstating.  Burning in feet is better fasciculations are worse.  Is there any guide as to keep going or stop?

Share this post


Link to post
Altostrata

The improvement is a good sign. It will take about a week for the Prozac to get to steady-state.

 

What do you mean by fasciculations? Where, when, what severity?

Share this post


Link to post
Clynn

Twitching in legs and feet

Share this post


Link to post
Clynn

Forgot to include severity. It’s probably moderately bad. I’ve had it at varying degrees since stopping the Prozac. 

Share this post


Link to post
Altostrata

Has it gotten better or worse over 4 months?

 

You might try the magnesium oil or Epsom salts baths. Magnesium can relax muscles.

 

To help us out, see these instructions Please put your drug and withdrawal history in your signature

Share this post


Link to post
Clynn

The fasciculations go through ups and downs like all the other symptoms. They have increased somewhat since I reinstated the Prozac.  Do I move forward the the Prozac as long as I am seeing improvement although not in all areas?

Share this post


Link to post
Altostrata

Yes, the Prozac is still ramping up. This will take a week or more. Please let us know how you're doing.

Share this post


Link to post
Clynn

I have had 4 doses of Prozac reinstating after stopping 4 months ago. I had little to no burning in feet yesterday and day before. Today the burning is back and a little worse than normal. The other symptoms are pretty much the way they always are. Is this normal?  Do I continue to reinstate?

Share this post


Link to post
Altostrata

Yes, you may have waves and windows of symptoms while your nervous system settles down. This can take many weeks. Stay calm and keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. You should see wobbly but overall improvement.

Share this post


Link to post
Clynn

I reinstated Prozac a week ago 1mg after going through withdrawal for 4 months. I’m not worse but overall no better. How long do I continue the dose I’m taking? Do I stay at 1 mg or increase, or wait?  How long do you stay on the medication before you know if it’s going to work? I know all of this is relative to the individual.  I just really don’t know what to do. 

Share this post


Link to post
Clynn

In the information provided here. It states to stop reinstatement if there is an immediate bad reaction. I did not have an immediate reaction upon reinstating but 8 days in I’m feeling worse. How do I know if this is a wave or reaction. I’m really struggling. If anyone has advice I would  appreciate it. 

Share this post


Link to post
SkyBlue
On 5/15/2018 at 12:40 PM, Gridley said:

 

Reinstatement isn’t a guarantee of diminished symptoms for everyone, but it’s the best tactic available.  We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, and when updosing/reinstating it is better to start with a small amount and increase of symptoms remain unbearable.  If you take too much it may be too much for your brain and can cause you become unstable.  Sometimes it can be hard to regain stability after this happens.
 

 

Hi Clynn, You said you're feeling worse. Are you feeling worse than when you started the reinstatement? 

 

Like Alto says, it could be wobbly. There might be bumps in the road. The main thing is to keep things stable--pick a dose and stick with it-- and it looks like you just reinstated on Friday. Above, Alto said to give it a week.

Please have a look around the site to see how other members have dealt with withdrawal symptoms such as the ones you're having. 

 

When possible, please update your signature to include the reinstatement. 

(For example: 5/20 Reinstated 1mg of Prozac.) That will make it easier for people to stop by, immediately see where you're at, and be able to share ideas without having to read too much. 

 

Also just a reminder to keep notes on paper of your symptoms. 

Share this post


Link to post
Altostrata
11 hours ago, Clynn said:

In the information provided here. It states to stop reinstatement if there is an immediate bad reaction. I did not have an immediate reaction upon reinstating but 8 days in I’m feeling worse. How do I know if this is a wave or reaction. I’m really struggling. If anyone has advice I would  appreciate it. 

 

How exactly are you feeling worse? Do these symptoms happen at any particular time of day?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.